Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 116, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 6, 2021, 2:32 AM PDT. It took effect at Sep 6, 2021, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 2:32 AM PDT (09:32 UTC)
- In effect from
- Sep 6, 2021, 3:00 PM PDT
- Expired
- Sep 7, 2021, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
527 WHUS76 KLOX 060932 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 232 AM PDT Mon Sep 6 2021 PZZ676-061045- /O.CAN.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 232 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRED AT 3 AM PDT EARLY THIS MORNING... $$ PZZ670-061745- /O.NEW.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 232 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-061745- /O.EXT.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 232 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
384 WHUS76 KLOX 061611 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 911 AM PDT Mon Sep 6 2021 PZZ673-070015- /O.CON.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 911 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-070015- /O.CON.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 911 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
929 WHUS76 KLOX 062120 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 220 PM PDT Mon Sep 6 2021 PZZ673-070530- /O.CON.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 220 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-070530- /O.CON.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 220 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
168 WHUS76 KLOX 070348 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 848 PM PDT Mon Sep 6 2021 PZZ673-070500- /O.CAN.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 848 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Advisory levels and the Small Craft Advisory has been cancelled. $$ PZZ670-071000- /O.CON.KLOX.SC.Y.0116.000000T0000Z-210907T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 848 PM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
386 WHUS76 KLOX 071005 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 AM PDT Tue Sep 7 2021 PZZ670-071115- /O.EXP.KLOX.SC.Y.0116.000000T0000Z-210907T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 305 AM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 10:23 PM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 5, 10:23 PM PDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1023 PM PDT Sun Sep 5 2021
.SYNOPSIS...05/842 PM.
High pressure over California will create above normal
temperatures in the mountains, valleys and inland areas through
Tuesday. Long period south swell will cause dangerous rip
currents at Los Angeles and Ventura county beaches through Tuesday
morning. Areas of dense coastal fog are likely Monday morning.
&&
.SHORT TERM (SUN-WED)...05/837 PM.
Significant increase in temperatures today across much of Southwest
California due to strong upper level 594 dm high pressure system
centered over the southern Sierras, combined with very weak onshore
flow. Some of the hottest temperatures today were felt in the San
Fernando Valley, with Woodland Hills, Van Nuys, and Northridge
reaching 110, 109, and 108 degrees respectively. In addition, Ojai
reached 105 degrees and Paso Robles to the north hit 104 degrees.
Temperatures got hotter today than expected across the coastal
valleys and interior portions of the coastal plain due to pressure
gradients going weakly offshore this morning (LAX-Daggett reaching
-1 mb), and only going slightly positive by late this afternoon
(LAX-Dagget only reaching +1.1 mb).
In evening update, allowed heat advisory to expire for the San Fernando
and Ventura county valleys as increasing onshore flow and a weak eddy
circulation are expected to bring some cooling for these areas on Monday,
however a few of the warmest locations could still reach 100 degrees.
Further inland across the mountains and interior valleys, the very warm air
mass will remain in place with most areas as warm or slightly warmer on
Monday. Heat advisories remain in effect for the mountains and interior
valleys of San Luis Obispo county, as well as the Cuyama Valley.
In addition, have extended the heat advisory for the Santa Clarita Valley
into Monday as a weak offshore component should bring rapid warming of 100 to
105 degrees before the arrival of the sea-breeze later in the afternoon.
The shallow marine layer influence and a weak eddy circulation will
help to keep coastal areas mild for Labor Day. Areas of low clouds and fog
are expected to spread into some of the coastal areas tonight into Monday
morning. With a very shallow and strong marine inversion in place (depth
around 500 feet across the LA Basin), there is the potential for dense fog
overnight into early Monday morning, potentially requiring dense fog across
portions of the coast. The hot and dry conditions combined with locally gusty
onshore winds will also bring elevated to brief critical fire weather
conditions across interior areas through Tuesday.
*** From previous discussion ***
By Tuesday, the upper high will be near the Nevada/Utah border.
The interior not cool very much as the heights only drop to about
594 dam. The coast and coastal valleys should cool 3 to 6 degrees
due to a strengthening sea breeze.
The pattern begins to shift on Wednesday as the upper-level high
approaches the four-corners area, which is traditionally optimal
for monsoonal flow. The area will experience southeasterly flow
aloft that should bring additional clouds to the eastern half of
the area. Humidity will rise. Heights should drop to around 592
dam, but the seabreeze is expected to weaken a bit.
.LONG TERM (THU-SUN)...05/130 PM.
Thursday could be an active monsoon day. The upper high will be
centered over the four corners region and there will be due east
monsoonal flow into the state. Skies will be partly cloudy with mid
and upper level clouds. The clouds sshouldn't be thick enough to
greatly hinder the surface heating and subsequent mountain
instability. PWATs increase to about 1.5 inches, which is above
the 90th percentile for this time of year. Ensembles are showing
about a 30% chance of precipitation on Thursday afternoon. For
now, the forecast has chc/slight chc of showers/TSTMs across the
LA/VTA mtns, the Antelope Vly and portions of the San Gabriel Vly
and Santa Clarita Vly. The increased humidity and mid level
clouds will bring 2 to 4 degrees of cooling to most areas.
Ensembles keep the monsoon flow going again on Friday but with
about 10% less of a chance. Have scaled back the chc/slight chc
to only slight chc and included only the LA/VTA mtns, Antelope
Vly and a sliver of the San Gabriel Vly. Skies should continue
partly cloudy and max temps should continue to cool and will come
in within a few degrees of normal.
Drier flow will overspread the area on Saturday and Sunday as
four-corners high moves away and another high appears to our
south. Skies will likely remain partly cloudy. San Luis Obispo
County looks to cool, especially on Sunday, as the winds shift
back to northwesterly.
&&
.AVIATION...06/0521Z.
At 0525Z at KLAX, the marine layer was 500 feet deep. The top of
the inversion was at 1500 feet with a temperature of 33 C.
Low confidence in the coastal TAF sites. High confidence in the
valley and desert TAF sites. A shallow marine layer with weaker
than normal onshore flow will lead to some uncertainty regarding
the potential return of marine clouds/fog with VLIFR/LIFR
conditions overnight into early Monday morning. Most coastal TAFS
should see a late return of marine clouds if they see any marine
clouds at all, with the exception of earlier arrivals at KSMX and
KSBP. Valley and desert TAF sites are expected to remain VFR.
KLAX...Low confidence in the 06z TAF. There is a 30 percent
chance of marine clouds returning +/- 2 hours either side of
forecasted time. There is a 30 percent chance of VFR conditions
through the period. Light southeast eddy winds expected Monday
morning, but expected to remain less than 7 knots.
KBUR...High confidence in the 06Z TAF with CAVU conds thru the
period.
&&
.MARINE...05/854 PM.
Moderate to high confidence that Small Craft Advisory (SCA)
conditions will continue across the central and southern outer
waters zones (PZZ673/676) thru late tonight. SCA conds are not
expected across the outer waters Mon thru Tue. SCA conds are
likely across the northern outer waters (PZZ670) Tue night, with a
good chance of SCA conds Wed thru Thu. Across the central outer
waters (PZZ673), there is a 30% chance of SCA conds Tue night,
with SCA conds likely Wed thru Thu. Across the southern outer
waters (PZZ676), there is a 30% chance of SCA conds Wed thru Thu.
For the inner waters north of Pt. Sal, SCA conds are not expected
thru Thu. However, short period seas will affect this area thru
Mon, with waves of around 3 to 4 feet at 6 to 7 seconds.
For the inner waters south of Pt. Conception, SCA level winds
or seas are not expected thru Thu. Small but very short period
seas will affect all of these waters through Labor Day with waves
2 to 3 feet at 5 to 6 seconds.
Patchy to areas of dense fog will affect much of the coastal
waters through Monday, especially during the night through morning
hours, with vsbys of 1 NM or less.
&&
.BEACHES...05/855 PM.
A south swell of around 2 feet at a period of 16-18 seconds will
linger through Tue, peaking thru Tue morning. Surf will average 3
to 5 feet during this time, highest on exposed south facing
beaches.
There is a high risk of strong rip currents across Los Angeles
and Ventura County beaches, and on Catalina Island thru Tue
morning. A Beach Hazards Statement is in effect for these areas
until noon on Tuesday. Strong rip currents will create dangerous
swimming conditions, with an increased risk of drownings since
dangerous rip currents can pull swimmers out to sea.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 8 PM PDT Monday for zones
37-38-51>54-88. (See LAXNPWLOX).
Beach Hazards Statement in effect through Tuesday morning for
zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Monsoonal thunderstorms are possible Wednesday through Friday,
mainly over the mountains and nearby valleys, bringing a risk of
dangerous lightning, brief heavy rain, and fire ignitions.
&&
PUBLIC...Gomberg/jld
AVIATION...Gomberg
MARINE...Gomberg/Sweet
BEACHES...Sweet/DB
SYNOPSIS...TF
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:10 PM PDT | Heat Advisory | LOX | Los Angeles | 24 hr |
| Sep 6, 10:19 AM PDT | Excessive Heat Warning | LOX | 58 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.